MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN920760
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that on 30 october 2022 in the maternity department, the catheter had a hole about 5 cm from the end on the puncture point side and leaked.This issue was observed after the insertion of the device when checking that it was working properly.The device was removed.Incident with no consequence.
 
Additional Manufacturer Narrative
(b)(4).A functional leak test was performed per amrq-000017 section 7.5 rev.10, using the returned catheter and a lab inventory snaplock assembly with the lab leak tester.The catheter was confirmed to be secured by tugging gently.The snaplock assembly was then connected to the lab leak tester and the pressure was increased to 10 psi to establish flow.A leak was detected coming from the same location where the catheter has a hole at 13.3cm from the distal end, which was revealed during the visual inspection.No other leaks were detected.A device history record review was performed on the epidural catheter with no relevant findings.A corrective action is not required at this time as the investigation shows no evidence to suggest a manufacturing related cause.All epidural catheters are tested for leaks at the time of manufacturing.The leak was detected during use.Therefore, based on the condition of the sample received and the time of discovery indicate unintentional user error caused or contributed to this event.The reported complaint of the catheter leaking was confirmed based on evaluation of the sample received.During the functional inspection, the returned epidural catheter was confirmed to leak from where the catheter was damaged at approximately 13.3cm from the distal end.All epidural catheters are 100% tested for leaks at the time of manufacturing.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related issue.The leak was detected during use.Therefore, based on the time of discovery and the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15959778
Report Number3006425876-2022-01085
Device Sequence Number5574238
Product Code BSO
UDI-Device Identifier00801902029676
UDI-Public00801902029676
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIPN920760
Device Catalogue NumberJC-05400-B
Device Lot Number71F22F1824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown